Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 16, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Apr 25, 2004, 3:33 AM CDT for Kenedy County, Texas. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2004, 3:33 AM CDT (08:33 UTC)
- Expired
- Apr 25, 2004, 5:30 AM CDT
- In force
- 117 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Kenedy County, TX
The radar
The Corpus Christi radar (KCRP), 86 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 8.6 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 641 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 730 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBRO 250834 FFWBRO TXC261-251030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 333 AM CDT SUN APR 25 2004 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL KENEDY COUNTY IN DEEP SOUTH TEXAS * UNTIL 530 AM CDT * AT 336 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED RAINFALL RATES OF UP TO THREE INCHES PER HOUR. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BORDER PATROL. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 2718 9741 2679 9747 2679 9799 2716 9799 $$
1 follow-up statement
000 WGUS74 KBRO 251011 FFSBRO TXC261-251030- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 509 AM CDT SUN APR 25 2004 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL KENEDY COUNTY HAS BEEN CANCELED... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 2716 9754 2678 9754 2678 9797 2716 9797 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 25, 1:50 AM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Apr 25, 1:50 AM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 150 AM CDT SUN APR 25 2004 .SHORT TERM...TAIL END OF POLAR BNDRY APPEARS TO BE NEAR ZAPATA COUNTY...WHILE WEAK MCS OUTFLOW BNDRY HAS PUSHED SEWD THRU BOY020. WV LOOPS SHOW H5 VORT CENTER ABOUT 300NM SW OF CWA...TRACKING NEWD. MSAS LI/THETA-E FIELDS AROUND 04Z SHOW RIDGING FROM NW TO SE ACROSS THE CWA...WITH THE HIGHEST VALUES BEAR BRO. THIS SUGGESTS CURRENT TSRA ACTIVITY NEAR AND TO THE S OF MFE WILL TRACK EWD TOWARD THE LRGV. ON THE OTHER HAND...VAD WIND PROFILE SHOWS LAYER OF SSW WINDS FROM 3K TO 20K FT. IF THIS PERSISTS...CONVECTION MAY HAVE A TOUGHER TIME REACHING THE MOUTH OF THE RIO GRANDE. ETA/MESOETA LOOK POORLY INITIALIZED WITH RESPECT TO BOTH QPF AND MASS FIELDS. THUS WILL DISCARD THIS GUIDANCE IN CURRENT FCST PACKAGE. GFS INITIALIZES THE BEST...BUT HAS RECENTLY SUFFERED FROM CONVECTIVE FEEDBACK PROBLEMS OVER THE LRGV. 00Z RUN APPEARS TO CORRECT THIS. WILL GO WITH LIKELY POPS NEAR BNDRY AS IT SLOWLY SINKS THRU THE CWA TODAY AND CHANCE POPS NEAR THE MOUTH OF THE RIO GRANDE WHERE INFLUENCE OF SIERRA MADRE RAIN SHADOW IS GREATEST. NRN STREAM SHORT WAVE MOVES INTO MS VALLEY DURING THE DAY MON...RELEASING A REINFORCING SHOT OF POLAR AIR. WILL TAPER TO SLIGHT CHANCE POPS UP N AND CHANCE POPS S AS FRONT MOVES INTO THE CENTRAL GULF. TUE LOOKS PTCLDY COOLER AND DRY AS SFC HIGH PRESSURE SLIDES EWD THRU TX. && .LONG TERM...WARMING TREND SETS IN WED AS SFC HIGH MOVES FARTHER E AND RETURN FLOW RESUMES IN EARNEST. MAY NEED SLIGHT CHANCE POPS FOR NORTHERN COUNTIES THU FOR TAIL END OF H5 VORT EJECTING NEWD. EXPECT UPWARD TREND IN OVERNITE MINS TO CONTINUE THRU SAT AS SE LOW LEVEL FLOW CONTINUES. && .MARINE...MODERATE WINDS ARE BEING REPORTED AT BUOY 020 THIS MORNING...WITH LONGER PERIOD 7 FEET SWELLS REACHING THE OUTER MARINE ZONES FROM FARTHER OFFSHORE. WINDS AND SEAS FARTHER OFFSHORE IN THE GULF HAVE SHOWN A DECREASING TREND NOW HOWEVER...SO WOULD EXPECT CONDITIONS TO IMPROVE TODAY FOR THE COASTAL WATERS. AN APPROACHING COLD FRONT WILL RESULT IN ISOLATED TO SCATTERED CONVECTION TODAY THROUGH EARLY MONDAY...AND LIGHTNING...GUSTY WINDS...AND ROUGHER SEAS WILL BE COMMON IN AND NEAR ANY THUNDERSTORMS THAT DEVELOP. IMPROVED CONDITIONS ARE EXPECTED BY TUESDAY. && .AVIATION...MVFR TO IFR CONDITIONS PREVAIL AROUND THE LOWER RIO GRANDE VALLEY THIS MORNING...MAINLY DUE TO LOW CEILINGS. ACTIVE CONVECTION IN THE AREA...ESPECIALLY NEAR MCALLEN THIS MORNING...WILL RESULT IN CONTINUED MULTI-LAYERED CLOUD DECKS...LIGHTNING...AND GUSTY LOW LEVEL WINDS. AN APPROACHING COLD FRONT WILL CAUSE CONTINUED SHOWER AND THUNDERSTORM ACTIVITY TODAY AND TONIGHT...WITH MVFR AND IFR CONDITIONS MUCH OF THE TIME. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 81 69 79 64 80/ 30 50 40 10 00 BROWNSVILLE 83 68 79 63 81/ 40 50 40 05 00 HARLINGEN 85 66 80 61 82/ 40 50 40 05 00 MCALLEN 86 67 81 62 82/ 40 60 30 00 00 RIO GRANDE CITY 83 65 82 61 83/ 50 60 20 00 00 SOUTH PADRE ISLAND 80 71 78 66 78/ 30 40 40 10 00 && .BRO WATCHES/WARNINGS/ADVISORIES...SCA FOR GMZ-170-175 THIS MORNING. SYNOPTIC/GRIDS...62 AVIATION/MARINE/MESO...54 THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Apr 24, 4:39 PM CDT, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 439 PM CDT SAT APR 24 2004 TXZ248>257-251100- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 439 PM CDT SAT APR 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT OVER THE COASTAL WATERS OF DEEP SOUTH TEXAS DUE TO SWELLS NEAR 7 FEET. DEEP SOUTH TEXAS CAN EXPECT SCATTERED SHOWERS AND THUNDERSTORMS AS A COLD FRONT APPROACHES. SOME SEVERE STORMS COULD DEVELOP THIS AFTERNOON AND TONIGHT...PRODUCING FREQUENT LIGHTNING...DAMAGING WINDS...LOCALLY HEAVY RAINFALL...AND HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORM POTENTIAL WILL CONTINUE ON SUNDAY...WITH RAIN CHANCES LINGERING THROUGH EARLY TUESDAY BEFORE HIGH PRESSURE TAKES CONTROL. RAIN CHANCES WILL DECREASE TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY AND TONIGHT. 59
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:56 PM CDT | Severe Thunderstorm Warning | BRO | Starr | 49 min |
| Apr 24, 11:04 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 26 min |
| Apr 25, 4:24 AM CDT | Special Marine Warning | BRO | 66 min | |
| Apr 25, 4:24 AM CDT | Special Marine Warning | BRO | 66 min | |
| Apr 25, 5:25 AM CDT | Special Marine Warning | BRO | 65 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.